Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



$ L^{p}-L^{q}$ decay estimates for the Cauchy problem of linear thermoelastic systems with second sound in one space variable

Authors: Lin Yang and Ya-Guang Wang
Journal: Quart. Appl. Math. 64 (2006), 1-15
MSC (2000): Primary 35Q30, 35A21
DOI: https://doi.org/10.1090/S0033-569X-06-00989-6
Published electronically: January 24, 2006
MathSciNet review: 2211374
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: $ L^p-L^q$ decay estimates of solutions to the Cauchy problem of linear thermoelastic systems with second sound in one space variable will be studied in this paper. First, by dividing the frequency of phase space of the Fourier transformation into different regions, the asymptotic behavior of characteristic roots of the coefficient matrix is obtained by carefully analyzing the effect of the different regions. Second, with the help of the information on the characteristic roots and by using the interpolation theorem, the $ L^{p}-L^{q}$ decay estimate of solutions to the Cauchy problem of the linear thermoelastic system with second sound in one space variable is obtained.

References [Enhancements On Off] (What's this?)

  • 1. C. Cattaneo : Sulla coduzione del calore. Atti. Sem. Mat. Fis. Univ. Modena, 3(1948), 83-101. MR 0032898 (11:362d)
  • 2. D. S. Chandrasekharaiah: Thermoelasticity with second sound: a review. Appl. Mech. Rev. 39(1986), 355-376.
  • 3. D. S. Chandrasekharaiah: Hyperbolic thermoelasticity: a review of recent literature. Appl. Mech. Rev., 51(1998), 705-729.
  • 4. S. Chen and Y. G. Wang: Propagation of singularities of solutions to hyperbolic-parabolic coupled system. Math. Nachr., 242(2002), 46-60. MR 1916849 (2003e:35008)
  • 5. M. E. Gurtin and A. C. Pipkin: A general theory of heat conduction with finite wave speeds. Arch. Rat. Mech. Anal., 31(1968), 113-126.
  • 6. S. Jiang and R. Racke: Evolution Equations in Thermoelasticity. Chapman and Hall/CRC Monographs and Surveys in Pure and Appl. Math. Vol. 112, Chapman and Hall/CRC 2000. MR 1774100 (2001g:74013)
  • 7. D. D. Joseph and L. Preziosi: Heat waves. Rev. Modern Phys., 61(1989), 41-73. MR 0977943 (89k:80001)
  • 8. M. Mosbacher, V. Dobler, H. J. Münzer, J. Zimmermann, J. Solis, J. Boneberg and P. Leiderer: Optical field enhancement effects in laser assisted particle removal. Appl. Phys., A(72)(1991), 41-44.
  • 9. R. Racke: Lectures on Nonlinear Evolution Equations, Initial Value Problems. Vieweg and Sohn, Braunschweig/Wiesbaden, 1992. MR 1158463 (93a:35002)
  • 10. R. Racke: Thermoelasticity with second sound-exponential stability in linear and nonlinear 1-d. Math. Meth. Appl. Sci., 25(2002), 409-441. MR 1888164 (2002m:74016)
  • 11. R. Racke: Asymptotic behavior of solutions in linear 2-or 3-d thermoelasticity with second sound. Quart. Appl. Math., 61(2003), 315-328. MR 1976372 (2004a:74026)
  • 12. R. Racke and Y. G. Wang: Propagation of singularities in one-dimensional thermoelasticity. J. Math. Anal. Appl., 223(1998), 216-247. MR 1627324 (99f:73014)
  • 13. M. Reissig and Y. G. Wang: Cauchy problems for linear thermoelastic systems of type III in one space variable. Math. Methods Appl. Sci. 28(2005), 1359-1381. MR 2150160
  • 14. M. A. Tarabek: On existence of smooth solutions in one-dimensional nonlinear thermoelasticity with second sound. Quart. Appl. Math., 50(1992), 727-742. MR 1193663 (93j:73013)
  • 15. X. Wang and X. Xu: Thermoelastic wave induced by pulsed laser heating. Appl. Phys., A, 73(2001), 107-114.
  • 16. Y. G. Wang: Microlocal analysis in nonlinear thermoelasticity. Nonlinear Anal., 54(2003), 683-705. MR 1983443 (2004b:74022)
  • 17. Y. G. Wang and M. Reissig: Parabolic type decay rates for 1-D-thermoelastic systems with time-dependent coefficients. Monatsh. Math., 138(2003), 239-259. MR 1969519 (2004b:35325)
  • 18. L. Yang and Y. G. Wang: Propagation of singularities in Cauchy problems for quasilinear thermoelastic systems in three space variables. J. Math. Anal. Appl., 291/2(2004), 638-652. MR 2039075 (2005d:35009)
  • 19. S. M. Zheng: Nonlinear Parabolic Equations and Hyperbolic-Parabolic Coupled Systems. Pitman Mono. Surv. in Pure Appl. Math., Vol. 76, Longman Sci. and Tech., John Wiley and Sons Inc., New York, 1995. MR 1375458 (97g:35078)

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC (2000): 35Q30, 35A21

Retrieve articles in all journals with MSC (2000): 35Q30, 35A21

Additional Information

Lin Yang
Affiliation: College of Mathematics and Economics, Hunan University, Changsha 410082, China
Email: linyang822@yahoo.com.cn

Ya-Guang Wang
Affiliation: Department of Mathematics, Shanghai Jiao Tong University, Shanghai 200240, China

DOI: https://doi.org/10.1090/S0033-569X-06-00989-6
Keywords: $L^{p}-L^{q}$ decay estimates, Cauchy problems, thermoelasticity with second sound
Received by editor(s): January 1, 2004
Published electronically: January 24, 2006
Additional Notes: This work is partially supported by the HNUF, the NSFC, and Shanghai Science and Technology Committee grant 03QMH1407
Article copyright: © Copyright 2006 Brown University

American Mathematical Society